Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 256, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2011, 1:16 PM EDT for Alleghany County, Bath County, Virginia; Greenbrier County, West Virginia. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 1:16 PM EDT (17:16 UTC)
- Expired
- Jun 10, 2011, 2:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, Bath County, VA, Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:30 PM EDT | TSTM WND DMG | 5 Ssw Renick, WV | TREES DOWN ON POWER LINES AND ACROSS LIVESAY RD. THERE WAS ALSO HAIL WITH THIS STORM...SIZE UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212
WUUS51 KRNK 101716
SVRRNK
VAC005-017-WVC025-101815-
/O.NEW.KRNK.SV.W.0256.110610T1716Z-110610T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
116 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA
NORTHERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 215 PM EDT.
* AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FRANKFORD...OR NEAR RENICK...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRANKFORD...
RENICK...
NEOLA...
LAKE MOOMAW...
MOUNTAIN GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
IF ON OR NEAR LAKE MOOMAW...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3818 7986 3789 7968 3782 8046 3799 8054
3806 8028 3805 8024 3804 8016 3806 8011
3807 7997 3810 7994 3813 7995 3816 7992
TIME...MOT...LOC 1716Z 252DEG 26KT 3793 8038
$$
JH3 follow-up statements
130
WWUS51 KRNK 101733
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
133 PM EDT FRI JUN 10 2011
VAC005-017-WVC025-101815-
/O.CON.KRNK.SV.W.0256.000000T0000Z-110610T1815Z/
BATH VA-ALLEGHANY VA-GREENBRIER WV-
133 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR WESTERN BATH...NORTHERN ALLEGHANY AND EASTERN GREENBRIER
COUNTIES...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FRANKFORD...OR NEAR RENICK...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FRANKFORD...
RENICK...
ALVON...
NEOLA...
LAKE MOOMAW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
BOATERS OR FISHERMAN ON LAKE MOOMAW SHOULD PREPARE TO TAKE COVER
AS THE STORM APPROACHES.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 3818 7986 3789 7968 3783 8040 3800 8049
3806 8028 3805 8024 3804 8016 3806 8011
3807 7997 3810 7994 3813 7995 3816 7992
TIME...MOT...LOC 1731Z 252DEG 26KT 3792 8036
$$
JH715
WWUS51 KRNK 101753
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT FRI JUN 10 2011
VAC005-017-WVC025-101815-
/O.CON.KRNK.SV.W.0256.000000T0000Z-110610T1815Z/
BATH VA-ALLEGHANY VA-GREENBRIER WV-
153 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR WESTERN BATH...NORTHERN ALLEGHANY AND EASTERN GREENBRIER
COUNTIES...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALVON...OR NEAR RENICK...MOVING EAST AT 30 MPH. ANOTHER
SEVERE THUNDERSTORM WAS JUST WEST OF LAKE MOOMAW.
LOCATIONS IMPACTED INCLUDE...
FALLING SPRING...
ALVON...
NEOLA...
NATURAL WELL...
LAKE MOOMAW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF ON OR NEAR LAKE MOOMAW...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3818 7986 3789 7968 3783 8040 3800 8049
3806 8028 3805 8024 3804 8016 3806 8011
3807 7997 3810 7994 3813 7995 3816 7992
TIME...MOT...LOC 1751Z 252DEG 26KT 3794 8028
$$
JH288
WWUS51 KRNK 101812
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT FRI JUN 10 2011
VAC005-017-WVC025-101821-
/O.EXP.KRNK.SV.W.0256.000000T0000Z-110610T1815Z/
BATH VA-ALLEGHANY VA-GREENBRIER WV-
212 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BATH...NORTHERN
ALLEGHANY AND EASTERN GREENBRIER COUNTIES EXPIRES AT 215 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAINFALL ALONG WITH FREQUENT LIGHTING WILL CONTINUE ACROSS
NORTHEAST GREENBRIER COUNTY TO NEAR LAKE MOOMAW.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3818 7986 3789 7968 3783 8040 3800 8049
3806 8028 3805 8024 3804 8016 3806 8011
3807 7997 3810 7994 3813 7995 3816 7992
TIME...MOT...LOC 1811Z 252DEG 26KT 3798 8011
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:37 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 10:37 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1037 AM EDT FRI JUN 10 2011 .SYNOPSIS... A COLD FRONT EXTENDS FROM NEW ENGLAND THROUGH THE OHIO VALLEY. THIS FRONT WILL DRIFT SLOWLY SOUTH AND THROUGH THE MID ATLANTIC REGION BY SUNDAY. A MORE COMFORTABLE AREA OF HIGH PRESSURE RECLAIMS THE REGION INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... VISIBLE SATELLITE SHOWS THAT DEBRIS MID AND HIGH CLOUDS IN THE PIEDMONT ARE DISSIPATING AS FORECAST...AND THE REST OF THE CWA HAS FULL SUN. MORNING SOUNDINGS INDICATE THAT HIGHS TODAY WILL BE IN THE MID AND UPPER 80S...POSSIBLY 90 DEGREES...IN THE MTNS...AND LOWER 90S IN THE PIEDMONT...POSSIBLY NEAR 95 DEGREES. WILL MAKE SOME MINOR UPWARD ADJUSTMENT TO HIGHS TODAY. ONLY RECORD HIGHS THREATENED WILL BE BLUEFIELD AND BLACKSBURG...BUT ARE NOT LIKELY. RECORD HIGHS FOR TODAY ARE LISTED BELOW IN A CLIMATE SECTION. SOUNDINGS ALSO INDICATE THAT WE ARE A LITTLE MORE MOIST THAN YESTERDAY...WITH PWATS AROUND 1.4 INCHES OR 130 PCT OF NORMAL. MODIFIED SOUNDINGS EASILY PRODUCE A MIXED LAYER CAP OF AROUND 2000 J/KG WITH NO CAP. ISOLATED TO SCATTERED TSTMS SHOULD DEVELOP...PROBLEM IS DETERMINING WHERE THEY WILL GET STARTED WITH NO OBVIOUS BOUNDARIES OF UPPER LEVEL FORCING. WITH A NE TO EAST LOW LEVEL WIND THIS MORNING...VEERING MORE TO THE SOUTHEAST...THINK THAT STORMS WILL DEVELOP ALONG THE BLUE RIDGE AND EASTERN SLOPES OF HIGHER ELEVATIONS...THEN STORM MOVEMENT WILL BE SLOW AND ERRATIC WITH NEW DEVELOPMENT FROM OUTFLOW BOUNDARIES- SIMILAR TO YESTERDAY. CURRENT FCST GRIDS HAVE THIS PATTERN ALREADY THERE...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO POPS. WITH THE HIGH INSTABILITY/LOW SHEAR ENVIRONMENT...ISOLATED STORMS WILL LIKELY PRODUCE LARGE HAIL OR DAMAGING WINDS. IN ADDITION...WITH THE SLOW MOVEMENT...VERY HEAVY DOWNPOURS OF UP TO 3 INCHES IN LESS THAN AN HOUR MAY CAUSE LOCALIZED FLOOD PROBLEMS. PREVIOUS DISCUSSION... CLUSTER OF SHRA/TSRA DEVELOPED VCNTY OF LYNCHBURG-ROCKY MOUNT VA CORRIDOR AFTER 2AM IN RESPONSE TO OUTFLOW BOUNDARY THAT CUT FREE OF LAST EVENINGS MCS OVER NRN WV/VA. THIS SHOWER ACTIVITY DRIFTED SOUTHEAST THROUGH SOUTHSIDE VA AND HAS NOW DISSIPATED VCNTY OF DANVILLE. RADAR INDICATED THAT SOME SMALL HAIL ACCOMPANIED SOME OF THE STRONGER STORMS...POSSIBLY AS LARGE AS A MARBLE...60 DBZ CORES TESTING 20KFT ATTMS. FOR TODAY...IN SPITE OF THE OVERNIGHT SHOWER ACTIVITY ACROSS SOUTHSIDE VA...THINK WE HEAT UP ACROSS THE CWA...CLOUDS DISSIPATING MID MORNING. SHOULD TEST 90 DEG F ALONG AND EAST OF THE BLUE RIDGE...BUT NOTHING LIKE WE HAD THURSDAY. THE UPPER RIDGE IS BREAKING DOWN...AND THICKNESSES SHOULD BE TRENDING DOWN. AFTERNOON DEEP CONVECTION LIKELY TO FORM ALONG REMNANT OUTFLOW FROM THIS MORNINGS DEEP CONVECTION...AND SINCE THIS FEATURE LIKELY TO REMAIN OVER THE CWA LOOK FOR GREATER SHOWER COVERAGE TODAY...WITH POTENTIAL FOR AREAS THAT HAVE NOT SEEN PRECIP TO PARTAKE IN A LITTLE ACTION TODAY. ENTERTAINED HIGH CHC POPS ALL AREAS TODAY...TENDING A BIT HIGHER OVER THE SOUTHERN CWA WHERE THE OUTFLOW WILL LIKELY RESIDE BY THIS AFTERNOON. LOOKING UPSTREAM...A COLD FRONT IS STILL NORTH OF THE REGION...EXTENDING FROM NEW ENGLAND INTO TO THE OHIO VALLEY. SHOWERS AND STORMS LIKELY TO DEVELOP ALONG THIS FEATURE AGAIN TODAY...AND ANY MCS THAT GETS GOING UPSTREAM LIKELY TO PUT US IN THE CROSS HAIRS FOR THIS EVENING OR TONIGHT. BOTTOM LINE...WILL LIKELY HAVE TO DEAL WITH SOMETHING WITHIN RADAR RANGE THROUGH THE 24 HOUR PERIOD. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... COLD FRONT WILL TRACK ACROSS THE AREA SATURDAY AND SUNDAY. WHILE THE AREA REMAINS IN THE WARM SECTOR SATURDAY THROUGH EARLY SUNDAY AFTERNOON...CONVECTION ACTIVITY WILL BE ON- GOING. THE STRONGER STORMS WILL OCCUR WITH PREFRONTAL ENERGY SATURDAY AFTERNOON AND EVENING. THE FRONT WILL ALSO BRING SOME STRONG STORMS EAST OF THE BLUE RIDGE SUNDAY BUT THE AREAL COVERAGE WILL BE LIMITED BY A DOWNSLOPING WEST WIND. STEEP LAPSE RATES AND ABUNDANT MOISTURE WILL BRING HEAVY DOWNPOURS SATURDAY AFTERNOON AND EVENING. ROTATION WITH ORGANIZED STORMS WILL PRODUCE HAIL BUT THE BIGGEST THREAT WILL BE DAMAGING STRAIGHT LINES WINDS. SPC HAS THE AREA IN A SLIGHT RISK FOR SATURDAY. STORMS WILL TRACK FROM THE SOUTHWEST TO THE NORTHEAST AT A PACE OF 20-30 MPH. 85H TEMPERATURES STILL QUITE WARM SATURDAY AND IF CONVECTION COULD HOLD OFF UNTIL EARLY AFTERNOON...UPPER 80S TO LOWER 90S POSSIBLE. DESPITE THE COLD FRONT COMING ACROSS THE AREA SUNDAY...A WARM START...WEST DOWNSLOPING WINDS AND INCREASING SUNSHINE WILL KEEP TEMPERATURES ABOVE NORMAL. SOUTHSIDE COULD SEE ONE MORE 90F DAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... LOW LEVEL WINDS BECOME NORTH THEN EAST BEHIND THE COLD FRONT ON MONDAY AND TUESDAY. THIS WILL BRING DRIER AND SLIGHTLY COOLER AIR INTO THE FORECAST AREA. HAVE KEPT THE FORECAST FOR MONDAY AND TUESDAY DRY. SURFACE LOW PRESSURE SLOWLY APPROACHING THE REGION FROM THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL BRING THE CHANCE FOR PRECIPITATION BACK INTO THE MID ATLANTIC REGION ON WEDNESDAY AND THURSDAY. STAYED CLOSE TO BIAS CORRECTED HPC GUIDANCE SUNDAY NIGHT THROUGH THURSDAY. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... HIGH PRESSURE WHICH HAS BEEN CENTERED OVERHEAD WILL WEAKEN TODAY...WINDS ALOFT BECOMING MORE ZONAL...FEATURING WEST TO EAST MOVING CLOUD ELEMENTS FOR THE WEEKEND. WITH LOSS OF SUBSIDENCE...EXPECT AN INCREASE IN COVERAGE OF DIURNAL SHOWER AND THUNDERSTORM ACTIVITY. NOT CONFIDENT THAT DEEP CONVECTION WILL REMAIN DIURNAL. A SURFACE FRONT WILL BE DROPPING SOUTH AND THROUGH THE REGION BY SUNDAY...THIS FEATURE ALSO PROVIDING A CHANCE THAT SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE NORMAL DIURNAL CYCLE. WITH WESTERLY FLOW INCREASING ALOFT GREATEST CONFIDENCE FOR FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE MTNS DURING THE EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING EAST INTO THE FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND EVENING. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED WITH THIS THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT FOG LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS. THE WEAK COOL FRONT THAT COMES THROUGH ON SUNDAY SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY AND TUESDAY. && .CLIMATE... RECORD HIGHS FOR TODAY...JUNE 10 ROANOKE 96 IN 1914 LYNCHBURG 98 IN 1914 DANVILLE 99 IN 1963 BLUEFIELD 89 IN 1999 BLACKSBURG 90 IN 1999 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...JJ/PM SHORT TERM...RCS LONG TERM...AMS AVIATION...PM CLIMATE...
Hazardous weather outlook, Jun 10, 5:53 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 553 AM EDT FRI JUN 10 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-111000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 553 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG STORMS ARE POSSIBLE TODAY. ISOLATED SEVERE WEATHER MAY OCCUR THIS AFTERNOON AND EVENING. SLOW MOVING STORMS MAY RESULT IN POOR DRAINAGE FLOODING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. WATER PROBLEMS MAY DEVELOP IF STORMS TRAIN OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON.
In the hours before
Local storm report, Jun 10, 10:37 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1037 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 2 NW RAINES CORNER 37.53N 80.64W
06/09/2011 MONROE WV 911 CALL CENTER
LARGE TREE DOWN ON STATE ROUTE 122 NEAR ROCK CAMP.
&&
CHENARDLocal storm report, Jun 10, 10:52 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1052 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 SSE BRADSHAW 37.29N 80.23W
06/09/2011 ROANOKE VA TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS DOWN AT 8538 BRADSHAW ROAD
&&
WERTLocal storm report, Jun 10, 11:31 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG 1 E LINDSIDE 37.45N 80.64W
06/09/2011 MONROE WV POST OFFICE
COUPLE LARGE TREES DOWN ON MOUNTAIN PROPERTY RELAYED FROM
POST OFFICE.
&&
CHENARDLocal storm report, Jun 10, 11:33 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 8 NW DANVILLE CITY 36.66N 79.53W
06/09/2011 E0.50 INCH PITTSYLVANIA VA PUBLIC
AT SHARON
&&
TWLocal storm report, Jun 10, 11:36 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1136 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 SSW CALLANDS 36.78N 79.60W
06/09/2011 PITTSYLVANIA VA LAW ENFORCEMENT
TREES DOWN AT HOLLYS MILL.
&&
TWSpecial weather statement, Jun 10, 12:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 PM EDT FRI JUN 10 2011
VAZ011-WVZ042>045-101800-
GILES VA-GREENBRIER WV-MERCER WV-MONROE WV-SUMMERS WV-
1258 PM EDT FRI JUN 10 2011
...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT
GILES...GREENBRIER...MERCER...MONROE AND SUMMERS COUNTIES...
AT 1251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RUPERT...MOVING NORTHEAST AT 10 MPH. OTHER HEAVIER SHOWERS AND
ISOLATED STORMS WERE JUST EAST OF TROUT...OR NEAR RENICK AND IN
BETWEEN PRINCETON AND PIPESTEM.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THE STORMS.
THESE SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND PUSH SLOWLY
EAST OR NORTHEAST ACROSS PARTS OF SOUTHEAST WEST
VIRGINIA...PRIMARILY THE GREENBRIER VALLEY WHERE THE STRONGER STORMS
ARE EXPECTED THROUGH 2 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3815 8035 3811 8035 3805 8026 3804 8016
3806 8008 3803 7998 3722 8095 3727 8101
3730 8099 3727 8114 3728 8121 3818 8044
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 46 min |
| Jun 9, 8:59 PM EDT | Special Weather Statement | RNK | Craig | 61 min |
| Jun 9, 9:06 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 54 min |
| Jun 9, 9:11 PM EDT | Special Weather Statement | RNK | Bedford | 64 min |
| Jun 9, 9:14 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 31 min |
| Jun 9, 9:45 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jun 10, 2:39 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 51 min |
| Jun 10, 3:27 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 33 min |
| Jun 10, 4:11 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Franklin, City of Lynchburg | 34 min |
| Jun 10, 5:13 AM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg | 47 min |
| Jun 10, 6:05 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 55 min |
| Jun 10, 2:13 PM EDT | Special Weather Statement | RNK | Pulaski | 32 min |
| Jun 10, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Jun 10, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| Jun 10, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Covington | 54 min |
| Jun 10, 3:38 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jun 10, 4:06 PM EDT | Special Weather Statement | RNK | Pulaski | 39 min |
| Jun 10, 5:15 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | RNK | City of Galax | 24 min |
| Jun 10, 5:30 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 6:43 PM EDT | Flash Flood Warning | RNK | Carroll | 60 min |
| Jun 10, 6:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jun 10, 7:36 PM EDT | Special Weather Statement | RNK | City of Martinsville | 39 min |
| Jun 10, 7:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 68 min |
| Jun 10, 12:58 PM EDT | Special Weather Statement | RNK | Greenbrier, Monroe, Summers | 62 min |
| Jun 10, 2:50 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Jun 10, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Monroe, Summers | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.